Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Is Bell's Palsy a side effect of taking medicines for glandular TB?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
My daughter Anushua XXXXXXX aged 17years( studying in class XI) started your treatment from 4th February, 2014 for Grandular TB. From 15th February morning she is loosing sensation in the right side of her face. She cannot talk without bending her lips. She is finding difficult to take food from the right side. The right eye is constantly blinking and water is coming out. Right side ear also little bit of sound echo. She is taking the following medicines: COMBUTOL 6oog@2 after dinner. BEPLEX FORTE 1 after breakfast Pyrazinamide1000 1 after dinner 1 after lunch R Cinex 600 1 before breakfast. She has now developed BELL's PALSY. Medicines precribed for BELL's Palsy is BETNESOL1mg for 9days. first 3 days @ 3times; next 3 days @2times : next 3 days @ 1 time daily. Is it risky to take BETNESOL with TB medicines precribed above. The symptoms for Bells Palsy has become serious. Do we need to show a NURO SURGEON. What needs to be done. can we take BETNESOL. How will BELL'S PALSY be cured. Is this side effect of the above TB drugs. We are very worried.
Posted Sat, 8 Mar 2014 in Brain and Spine
Answered by Dr. Rakesh Karanwal 1 hour later
Brief Answer: Treatment of Bells' Palsy needs modification Detailed Answer: Hi Mr. XXXXXXX Thanks for your query. Firstly, Bell's Palsy occurs due to local viral infection of the right nerve representing the right side of face. She also needs to take an anti-viral drug, such as, Aciclovir (4 gms/day) for 7-10 days) in addition to Betnesol. The dose of Betnesol is grossly inadequate. As a standard practice, we start with Prednisolone @1mg/kg body weight/day and taper it off over next 10 days or so. Bells' Palsy is NOT a side effect of the TB drugs. Treatment of TB SHOULD NOT be stopped. Bell's palsy symptoms get cured within 6-8 weeks in majority of cases. In only a few cases, the deficits take longer to get cured. Use an eye pad for the right eye to avoid injury to the eye (as there is inability to close the right eye). Consult the treating doctor and apprise him of my opinion. I am certain that he will agree with me and prescribe the treatment/doses as advised. Otherwise, it would be wise to show your daughter to a Neurologist. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor